Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking effexor for anxiety and depression. Stuck in obsessive guilt feelings. Is this the right medication?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
Hi. I am taking effexor for anxiety and depression. I am stuck in obsessive guilt feelings. I have read that exposure therapy is an option. Basically, I must expose myself to it, and feel the guilt which can be unbearable until I reach the point where the guilt no longer felt viscerally. Is this right and is my medication ok or is there anything better?
Posted Sun, 3 Nov 2013 in General Health
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
Please find detailed answer below

Detailed Answer:
Thanks for writing in to us.

I have read through your query in detail.

You are taking Effexor (Venlafaxine) whichi a good medication and recommended for anxiety and depression.

In anxiey and phobias, exposure therapy is used in conjunction with relaxation exercises and/or imagery. In conjunction with learning how to bring about a relaxed state at-will, the therapy technique gradually exposes patients to what frightens them and helps them cope with their fears.Exposing someone to their fears or prior traumas without the client first learning the accompanying coping techniques — such as relaxation or imagery exercises — can result in a person simply being re-traumatized by the event or fear.

Therefore exposure therapy is typically conducted within a psychotherapeutic relationship with a therapist trained and experienced with the technique and the related coping exercises.

Please seek exposure therapy from a trained person for curative results. Taking medication needs to be discussed with your health care provider after analyzing complete history of problems and its improvement on medication.

I hope this answers your query.
Do write back in case of doubts.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor